MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD UNIVERSAL CR PROVISIONAL TIBIAL BEARING 10MM X 71/75MM; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. VANGUARD UNIVERSAL CR PROVISIONAL TIBIAL BEARING 10MM X 71/75MM; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during knee arthroplasty the polyethylene tibial trial fractured upon removal.No adverse events were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
(b)(4).Visual evaluation of the returned instrument identified signs of repeated use (nicks, gouges, wear) and a piece was confirmed to have fractured off from the posterior surface.The device was noted to be conforming where measured.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VANGUARD UNIVERSAL CR PROVISIONAL TIBIAL BEARING 10MM X 71/75MM
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21433869
Report Number0001825034-2025-00427
Device Sequence Number14537291
Product Code JWH
UDI-Device Identifier00887868490811
UDI-Public(01)00887868490811(11)220514(10)ZB7251631
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K113550
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-483740
Device Lot NumberZB7251631
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Initial Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown